MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXALT CONTROLLER; DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID

BOSTON SCIENTIFIC CORPORATION EXALT CONTROLLER; DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Model Number M00542430
Medical Device Problem Codes Connection Problem (2900); Adverse Event Without Identified Device or Use Problem (2993); Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf code a06 captures the reportable event of loss of visualization.
 
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer report number 3005099803-2025-04313 for the exalt model d scope and report number for the exalt model d controller.It was reported to boston scientific that an exalt model d single use duodenoscope was used with an exalt model d controller was used during an endoscopic retrograde cholangiopancreatography on (b)(6) 2025.During the procedure, the exalt model d scope was intermittently unable to be detected by the controller.Visualization was lost while the scope was in the patient.Additionally, the connection between scope and console felt loose and the clicking sound for scope connection was very faint.The procedure was completed with a reusable scope.No patient complications reported as a result of the event.
 
Additional Manufacturer Narrative
Block h6: imdrf code a06 captures the reportable event of loss of visualization.Evaluation summary: the returned exalt model d controller was analysis.During the visual inspection, it was observed that the catheter interface contacts have a layer of unknown contamination causing the intermittent video.Therefore, the reported events of controller connection issues and loss of visualization are confirmed.Boston scientific concludes from all compiled information that the most probable cause is cause traced to maintenance.A labeling review was performed.The ifu includes specific warnings/instructions such as: use a 15 to 70 percent isopropyl alcohol in purified water solution and a cloth to clean the controller enclosure, front panel, and power cable do not allow fluids to enter the enclosure, power cable connections, catheter cable receptacle, or component/accessory connections.There is no indication that the device was not used in accordance with the ifu.In addition, during the product analysis, corrosive damage to the housing was found.Since an expected or random component failure was identified without any design or manufacturing issue, the conclusion code of cause traced to component failure is selected.
 
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer report number: 3005099803-2025-04313 for the exalt model d scope and report number: 3005099803-2025-04177 for the exalt model d controller.It was reported to boston scientific that an exalt model d single use duodenoscope was used with an exalt model d controller was used during an endoscopic retrograde cholangiopancreatography on (b)(6) 2025.During the procedure, the exalt model d scope was intermittently unable to be detected by the controller.Visualization was lost while the scope was in the patient.Additionally, the connection between scope and console felt loose and the clicking sound for scope connection was very faint.The procedure was completed with a reusable scope.No patient complications reported as a result of the event.

Brand Name
EXALT CONTROLLER
Common Device Name
DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
ENERCON TECHNOLOGIES
25 northbrook dr
665
gray ME 04039
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key22883456
Report Number3005099803-2025-04177
Device Sequence Number18542945
Product Code FDT
UDI-Device Identifier08714729990901
UDI-Public(01)08714729990901(11)200729(10)2021100040
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K193202
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00542430
Device Catalogue NumberM00542430
Device Lot Number2021100040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2025
Supplement Date Received by Manufacturer10/06/2025
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date11/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown